MAUDE Adverse Event Report: ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL SUTURE 36"(90CM) 3-0 VIO; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number Y527H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained: please inform when the needle broke: when removing from the package? during use on the patient? during use on the patient.No further information will be provided.
 
Event or Problem Description
It was reported that a patient underwent a laparoscopic distal gastrectomy on (b)(6) 2018 and suture was used.During the procedure, the needle was broken at the middle part when holding the needle by needle-holder.There were no adverse consequences to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).Additional information evaluation: a failed suture needle, was submitted for fractographic evaluation.The component was identified to assess the fracture mode of the failure.A fracture was observed in the body of the needle.The needle was received in two pieces, only one of the mating fracture surfaces was examined for this evaluation.A microscope was used to examine the fracture surfaces and surrounding area of the needle.The fracture surfaces were examined in multiple locations in order to determine the fracture mode.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.The evaluation revealed the fracture was predominantly intergranular, which is evidence of a brittle failure.This was a non-ductile fracture.The needle exhibited amounts of intergranular failure.

Brand Name
MONOCRYL SUTURE 36"(90CM) 3-0 VIO
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7739625
Report Number2210968-2018-74807
Device Sequence Number1619088
Product Code GAN
UDI-Device Identifier10705031059450
UDI-Public10705031059450
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K960653
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue NumberY527H
Device Lot NumberLMM501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date10/03/2018
Patient Sequence Number1